Arkansas, 2003Flash Flood in Arkansas, August 30, 2003
August 30, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 30, 3:30 AM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 3:30 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT SAT AUG 30 2003
CHANCES OF RAIN WILL REMAIN HIGH AS LONG AS SURFACE BOUNDARY LINGERS
AROUND THE AREA. ALSO...THE SYSTEM COMING UP FROM THE SOUTH WILL
KEEP POPS UP. MUCH MOISTURE WILL BE IN PLACE TO PRODUCE HEAVY
RAIN...ESPECIALLY OVER NORTHWEST ARKANSAS TODAY AND NORTHERN
ARKANSAS TONIGHT. HEAVY RAINS WILL CONTINUE TO BE A POSSIBILITY FOR
THE LATTER HALF OF THE WEEKEND...AND IT WILL HAVE TO BE MONITORED
FOR POSSIBLE FLASH FLOOD WATCH. CLOUDS AND RAINS WILL MAKE TEMPS
DIFFICULT TO PEG. ANY BREAK IN THE CLOUDS WILL ALLOW TEMPS TO BOOM
AS WAS THE CASE YESTERDAY.
HRO 82 67 79 66 / 70 60 60 60
LIT 87 70 87 70 / 60 60 60 60
HOT 87 71 86 71 / 60 60 60 60
PBF 88 72 89 71 / 60 60 60 60
.LZK...NONE.
32
Hazardous weather outlook, Aug 30, 4:00 AM CST, 8 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
A FRONTAL BOUNDARY OVER THE CENTRAL PLAINS WILL MOVE A LITTLE CLOSER
TO NORTHERN ARKANSAS TODAY AND TONIGHT. NO SEVERE WEATHER IS
EXPECTED...HOWEVER SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL TONIGHT OVER PARTS OF THE EXTREME NORTHWEST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SLIGHT RISK OF SEVERE WEATHER WILL EXIST OVER ABOUT THE NORTHERN
THIRD OF ARKANSAS ON SUNDAY.
THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE CLOSER TO THE STATE ON
SUNDAY. THIS COUPLED WITH A SERIES OF UPPER LOWS MOVING WEST TO EAST
ALONG THE FRONT AND TROPICAL MOISTURE SURGING NORTHWARD WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE STATE...ESPECIALLY OVER
THE NORTHERN SECTIONS. SOME OF THE STORMS COULD BECOME SEVERE SUNDAY
AFTERNOON AND EVENING. THE PRIME SEVERE WEATHER THREATS WOULD BE
STRONG AND DAMAGING WINDS...AND POSSIBLY ISOLATED TORNADOES.
HEAVY RAINFALL OVER THE WEEKEND OVER PARTS OF SOUTHERN MISSOURI AND
NORTHERN ARKANSAS MAY CAUSE PROBLEMS ALONG SOME RIVERS IN NORTHERN
ARKANSAS.
IN PARTICULAR...MINOR TO MODERATE FLOODING IS POSSIBLE ON THE
BLACK...CACHE...PORTIONS OF THE WHITE...AND THE SPRING RIVERS. FLOAT
STREAMS MAY SEE A RISE AS WELL...WITH AN INCREASED FLOW RATE. IF YOU
PLAN TO VENTURE OUT ON BODIES OF WATER DURING THIS HOLIDAY
WEEKEND...USE EXTREME CAUTION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING.
22
Flash Flood, Stone
- When
- August 30, 12:40 PM CST to 3:00 PM CST
- Where
- Stone County, Mountain View
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
Heavy rainfall caused some street flooding to occur in Mountain View.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Kansas, August 30 to 31, 20036 deaths · $250,000 · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Rip Current in Florida, August 30, 20031 death · 1 event
- Lightning Strike in Virginia, August 30, 20031 death · 1 event
- Lightning Strike in Delaware, August 30, 2003$800,000 · 1 event
- Flash Flooding in Texas, August 30, 2003$210,000 · 7 events
- Tropical Storm in Texas, August 30 to 31, 2003$50,000 · 5 events
- Lightning Strike in Pennsylvania, August 30, 2003$50,000 · 1 event
- Flash Flood in Ohio, August 30, 2003$25,000 · 1 event
- Flash Flood in Ohio, August 30, 2003$20,000 · 1 event
- Lightning Strike in Delaware, August 30, 2003$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377903.